hath / ਹੱਥ / hands

It’s been a rough couple of days since my last blogpost. My fingers have developed blisters to the point that I can’t curl my fingers into a fist anymore. The sight is ghastly. I am now wearing cotton gloves on my hands to (1) not look at how bad my hands are and (2) to keep the moisture locked in.

I did a bit of research and have found that I most likely have dyshidrotic eczema on my fingers (which is different from the eczema on the rest of my hands, face and neck). It seems that dyshidrotic eczema is most often caused by an allergy, which got me thinking – what have I changed in my life since my last weekly update? I immediately thought about the balm I’m using. I noted that I was going to use the Calming Eczema Cream but received the Wonder Balm in the mail a couple of hours after writing the blogpost. I liked the smell of the Wonder Balm better than the Calming Eczema Cream so for the past two days I have been using the Wonder Balm. After waking up I noticed I had more and more blisters on my fingers and today I decided I had to stop using this cream because I can barely use my hands. I’m switching back to the Calming Eczema Cream.

I also thought about my diet. A number of websites and research papers note that a metal allergy can cause dyshidrotic eczema – the most popular being nickel. Some foods that are high in nickel are: kidney beans, legumes, and leafy greens. All food that I ate in large amounts in the past two days – rajma, yellow daal, and kale salad. I found a Low Nickel Diet (courtesy of Penn State Hershey Dermatology) that I’m going to attempt to follow for the next couple of months.

One positive aspect of this eczema on my fingers is that hasn’t itched like the eczema on my right elbow pit. I’m hoping this stays the same because itching this type of eczema can slow down the healing process. Hoping for the best!

Advertisements

3 thoughts on “hath / ਹੱਥ / hands

  1. Benita – i’m so sorry you have had to go through this. The inability to make a fist was particularly striking. You are taking excellent steps: using the gloves, switching back to the Calming Eczema Cream, going to the low nickel diet, etc… These are going to pay of. Great work being proactive about this.

    I am also extremely impressed by your positive attitude Benita. You even talked about the fact that on the positive side, it wasn’t itching. You are very inspirational Benita. Keep up the amazing work. In two days, all three of your changes will have had an impact on this situation, and we will be back on track with all the progress we have been making for a month with no steriods! You have made so much progress and we have loads more to come ! Keep smiling love!

    Like

  2. Yes, it’s only been a couple of hours and I feel like the gloves are really helping! My hands are getting a little itchy but mostly the patches on my hands, not my fingers. They will pay off but I’m worried it will only be seen in a couple of months and not immediately, which is why it’s so hard to stop steroids!

    Thanks! It’s very difficult and after looking at a couple of other blogs I see that the first couple of months are the hardest (especially months 1-3). But everyone’s withdrawal is different so again hoping for the best!

    🙂

    Liked by 1 person

    • That’s a good way to keep it in perspective! Let’s look at this time period as the hardest, i.e. the hump, that we need to overcome before the smooth sailing part. We just gotta stay strong for this next part, confident that good days are soon to come !!

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s